Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 2018, 4:33 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2018, 4:33 PM PDT (23:33 UTC)
- Expired
- Jul 23, 2018, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The San Joaquin Valley radar (KHNX), 133 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WGUS55 KVEF 232333
FFWVEF
CAC027-240230-
/O.NEW.KVEF.FF.W.0084.180723T2333Z-180724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
433 PM PDT MON JUL 23 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Inyo County in south central California...
* Until 730 PM PDT.
* At 431 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Additional rainfall could trigger mudslides in
sensitive areas.
* Some locations that will experience flooding include...
Aspendell, North Lake Campground, Sabrina Campground, Forks
Campground, Creekside Rv Park, Big Trees Campground, Mountain Glen
Campground, Intake Campground, 4 Jeffrey, Willow Campground and
Highway 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3721 11868 3723 11868 3730 11856 3720 11855
3714 11866 3716 11867 3719 11867
$$
CK2 follow-up statements
229
WGUS75 KVEF 240104
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
604 PM PDT MON JUL 23 2018
CAC027-240230-
/O.CON.KVEF.FF.W.0084.000000T0000Z-180724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
604 PM PDT MON JUL 23 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
NORTHWESTERN INYO COUNTY...
At 556 PM PDT, Doppler radar estimated up to an inch of rainfall
fell near Aspendell. Thunderstorm activity has weakened, but flash
flooding is still possible especially in sensitive areas near recent
mudslides.
Some locations that will experience flooding include...
Aspendell, North Lake Campground, Sabrina Campground, Forks
Campground, Creekside Rv Park, Big Trees Campground, Mountain Glen
Campground, Intake Campground, 4 Jeffrey, Willow Campground and
Highway 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3721 11868 3723 11868 3730 11856 3720 11855
3714 11866 3716 11867 3719 11867
$$
CK400
WGUS75 KVEF 240220
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
720 PM PDT MON JUL 23 2018
CAC027-240230-
/O.EXP.KVEF.FF.W.0084.000000T0000Z-180724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
720 PM PDT MON JUL 23 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN INYO COUNTY WILL EXPIRE
AT 730 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3721 11868 3723 11868 3730 11856 3720 11855
3714 11866 3716 11867 3719 11867
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:30 PM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 23, 3:30 PM PDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
330 PM PDT Mon Jul 23 2018
.SYNOPSIS...Thunderstorm development will largely be inhibited
across much of the region except the southern Sierra and high
mountains as a strong area of high pressure builds over the
southwest states. This will lead to dangerously hot conditions
across the Mojave Desert and southern Great Basin much of this
week.
&&
.SHORT TERM...through Thursday night.
Thunderstorms will be most active over the southern Sierra the
rest of the afternoon and early evening. Isolated cells developing
over the mountains from the Mojave National Preserve up across
Clark and into Lincoln County will remain mostly fixed near the
mountains. The latest HRRR indicates outflow may push south
of convection from central Nye and Lincoln counties this evening.
The most significant impact for our region will be excessive
heat as temperatures continue climbing Tuesday and approach record
levels Wednesday and Thursday. Thunderstorm development will
be a little more sparse Tuesday through Thursday as the dome
of hot air moves over the region.
.LONG TERM...Friday through Monday.
Models call for a cooling trend beginning Friday which returns
temperatures closer to normal over the weekend. Kept slight chance
of thunderstorms over southern Mohave and parts of eastern and
southern San Bernardino counties Saturday and Sunday with models
forecasting a weak disturbance approaching from the south where the
better moisture is pooled.
&&
.CLIMATE...Very hot - near record - temperatures are expected
Tuesday through Friday this week. The table below shows the
record temperature this week and the year recorded for McCarran
(Las Vegas), Death Valley, Needles, Barstow/Daggett, Bishop
and Kingman.
RECORD HIGH TEMPERATURES (YEAR)
---------------------------------------------
TUE (7/24) WED(7/25) THU(7/26) FRI(7/27)
LOCATION ---------------------------------------------
McCarran | 117 (1942) 115(1942) 116(1943) 115(2016)
Death Valley | 126 (2006) 126(2006) 127(1933) 127(1933)
Needles | 119 (2006) 120(1943) 118(1959) 119(2016)
Barstow/Daggett | 112 (2016) 115(1975) 114(1995) 115(1995)
Bishop | 107 (2016) 107(2016) 108(1975) 108(2016)
Kingman | 107 (1928) 107(1943) 108(1934) 108(1934)
&&
.AVIATION...For McCarran...An area of high pressure will
strengthen over southern Nevada reducing thunderstorm
development this week. Winds will favor typical diurnal
directions with speeds generally less than 8 knots.
There is a slight chance that outflow from storms near the
Nevada National Security Site could blow into the Vegas Valley
later this evening.
For the rest of southern Nevada, northwest Arizona and southeast
California...Thunderstorms over the southern Sierra and high
mountains of the southern Great Basin will dissipate after sunset.
Isolated thunderstorms will develop Tuesday afternoon primarily
over the southern Sierra. The rest of the region should see
generally tranquil weather with winds less than 15 knots and
FEW-SCT clouds with bases above 12 kft.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
SHORT TERM/AVIATION...Adair
LONG TERM...Salmen
CLIMATE...Boothe
For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and TwitterIn the hours before
Local storm report, Jul 23, 3:35 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD 4 SW LONE PINE 36.56N 118.10W
07/21/2018 INYO CA LAW ENFORCEMENT
CHP REPORTED 2 VEHICLES STUCK IN MUDFLOW ON
HORSESHOW MEADOWS RD.
1030 AM TSTM WND DMG 23 WSW DOLAN SPRINGS 35.45N 114.65W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED 2 SUNKEN BOATS
ON LAKE MOHAVE AS A RESULT OF WEATHER.
EVERYONE ON BOARD WAS RESCUED.
1030 AM TSTM WND DMG 8 NW TEMPLE BAR 36.11N 114.43W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH COVERS BOTH LAKE MEAD AND
LAKE MOHAVE. THEY REPORTED 20 SWAMPED BOATS
BETWEEN THE TWO LAKES BETWEEN 9AM AND 12PM.
1030 AM TSTM WND DMG 8 NW TEMPLE BAR 36.11N 114.43W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED 2 SUNKEN BOATS.
AT LEAST ONE OF THE BOATS WAS A CIGAR BOAT
AT ABOUT 30FT IN LENGTH.
1025 AM TSTM WND DMG ECHO BAY 36.31N 114.42W
07/21/2018 CLARK NV LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED ECHO BAY
COURTESY DOCK WAS DAMAGED DUE TO STORMS.
0945 AM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/21/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
ON OATMAN HIGHWAY FROM MANZANITA ROAD TO
MILE MAKER 40. THIS WAS A DELAYED ROAD
CLOSURE. REPORT TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 23, 3:36 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD 4 SW LONE PINE 36.56N 118.10W
07/21/2018 INYO CA LAW ENFORCEMENT
CHP REPORTED 2 VEHICLES STUCK IN MUDFLOW ON
HORSESHOW MEADOWS RD.
1100 AM TSTM WND GST 3 NNW HOOVER DAM 36.05N 114.75W
07/21/2018 M55 MPH CLARK NV BUOY
SOUTH BOULDER BASIN BUOY ON LAKE MEAD
REPORTS A 55 MPH WIND GUST.
1030 AM TSTM WND DMG 8 NW TEMPLE BAR 36.11N 114.43W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH COVERS BOTH LAKE MEAD AND
LAKE MOHAVE. THEY REPORTED 20 SWAMPED BOATS
BETWEEN THE TWO LAKES BETWEEN 9AM AND 12PM.
1030 AM TSTM WND DMG 23 WSW DOLAN SPRINGS 35.45N 114.65W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED 2 SUNKEN BOATS
ON LAKE MOHAVE AS A RESULT OF WEATHER.
EVERYONE ON BOARD WAS RESCUED.
1030 AM TSTM WND DMG 8 NW TEMPLE BAR 36.11N 114.43W
07/21/2018 MOHAVE AZ LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED 2 SUNKEN BOATS.
AT LEAST ONE OF THE BOATS WAS A CIGAR BOAT
AT ABOUT 30FT IN LENGTH.
1025 AM TSTM WND DMG ECHO BAY 36.31N 114.42W
07/21/2018 CLARK NV LAW ENFORCEMENT
LAKE MEAD DISPATCH REPORTED ECHO BAY
COURTESY DOCK WAS DAMAGED DUE TO STORMS.
1015 AM TSTM WND DMG 9 NNE BULLHEAD CITY 35.22N 114.57W
07/21/2018 MOHAVE AZ PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTS MULTIPLE BOATS
SWAMPED ON LAKE MOHAVE.
0945 AM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/21/2018 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED A ROAD CLOSURE
ON OATMAN HIGHWAY FROM MANZANITA ROAD TO
MILE MAKER 40. THIS WAS A DELAYED ROAD
CLOSURE. REPORT TIME ESTIMATED FROM RADAR.
0945 AM TSTM WND GST COTTONWOOD COVE 35.50N 114.69W
07/21/2018 M57 MPH CLARK NV MESONET
MESONET SITE REPORTS A 57 MPH WIND GUST.
0920 AM TSTM WND GST 8 SSE COTTONWOOD COVE 35.40N 114.62W
07/21/2018 M51 MPH CLARK NV BUOY
SOUTH LAKE MOHAVE BUOY REPORTS A 51 MPH WIND
GUST.
0920 AM TSTM WND GST 24 WSW DOLAN SPRINGS 35.46N 114.67W
07/21/2018 M51 MPH MOHAVE AZ BUOY
NORTH LAKE MOHAVE BUOY REPORTS A 51 MPH WIND
GUST.
0840 AM DUST STORM GOLDEN VALLEY 35.23N 114.22W
07/21/2018 MOHAVE AZ TRAINED SPOTTER
VISIBILITY UNDER 1/4 MILE.
0840 AM DUST STORM 6 SW GOLDEN VALLEY 35.15N 114.29W
07/21/2018 MOHAVE AZ TRAINED SPOTTER
VISIBILITY UNDER 1/4 MILE.
&&Local storm report, Jul 23, 3:38 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM DEBRIS FLOW 1 SSW ASPENDELL 37.23N 118.60W
07/22/2018 INYO CA LAW ENFORCEMENT
CHP REPORTED SEVERAL LARGE MUDSLIDES HAVE
CLOSED SR 168 APPROXIMATELY 17 MILES WEST OF
BISHOP NEAR THE TOWN OF ASPENDELL. REPORTS
OF UP TO 50 PEOPLE ARE STUCK ON THE OTHER
SIDE OF THE SLIDES. DUE TO THE SIZE OF THE
SLIDES...SR 168 WILL BE CLOSED FOR SEVERAL
DAYS.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:11 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Jul 22, 6:39 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.